Schizophrenia.com

Diabetes? Meds

#1

I know that there are some APs and other sz/sza drugs that can cause diabetes. Can anyone help me out with some of the names of the meds?

#2

There are a few of meds that cause diabetes, and I’m sure that if you would have searched the web you would have found them.

clozapine
olanzapine
risperidone
quetiapine

Next time try’n search the web :expressionless:

#3

I have to take metformin now (the diabetes drug). I’m on abilify.

I’m not certain I have diabetes and it may just be abilify raising my blood sugar.

But yeah. Abilify.

2 Likes
#4

I did search the internet. I just thought y’all might have more personal experience with it.

2 Likes
#5

Has anyone on the boards gotten diabetes from an AP?

#6

Clozapine
Olanzapine
Quetiapine
Risperidone
Geodon
Abilify

1 Like
#7

All the atypical antipsycotics tend to cause weight gain, and with weight gain diabetes can develop. Abilify claims to have less of this effect, but there are few head to head trials. If you need one of these drugs, take it, and listen to your psychiatrist. Monitor your glucose, weight, lipids and work hard to manage your diet and exercise. All drugs have side effects. This can be managed.

To name a few of them…Clozaril, Zyprexa, Seroquel, Risperdal, etc. There are more. Any takers?

1 Like
#8

All of the AP’s have the potential to raise blood glucose levels.
Abilify and Geodon to a lesser degree.

1 Like
#9

I’ve been on clozapine for 20 years,and had no problems with blood sugar.How ever,quetiapine and abilify gave me high morning sugar within ten days each.Anyway,I’m taking Glucophage XR (metformin).My last HbA1C was 5,5 like normal people.

#10

Thank you for the info, @zoa.

1 Like
#11

I had gestational diabetes when I was preggo and it went away. But my GP said it could develope again after 8 years, which is close, so I have to watch my weight and check my blood sugar levels with my antipsychotics.